Alert archive / Indiana / Small Craft Advisories in 2016

Small Craft Advisory 41, NWS Northern Indiana

July 15, 2016

NWS Northern Indiana issued this small craft advisory at Jul 15, 2016, 3:59 AM EDT. It took effect at Jul 15, 2016, 11:00 AM EDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jul 15, 2016, 3:59 AM EDT (07:59 UTC)
In effect from
Jul 15, 2016, 11:00 AM EDT
Expired
Jul 16, 2016, 2:00 AM EDT
In force
15 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

693 
WHUS73 KIWX 150759
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
359 AM EDT FRI JUL 15 2016

LMZ043-151600-
/O.NEW.KIWX.SC.Y.0041.160715T1500Z-160716T0400Z/
NEW BUFFALO MI TO ST JOSEPH MI-
359 AM EDT FRI JUL 15 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO
MIDNIGHT EDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING
TO MIDNIGHT EDT TONIGHT. 

* WINDS: NORTHWEST 10 TO 15 KNOTS VEERING NORTH THIS AFTERNOON.

* WAVES: BUILDING TO 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
5 follow-up statements
336 
WHUS73 KIWX 150835
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
435 AM EDT FRI JUL 15 2016

LMZ046-151645-
/O.EXA.KIWX.SC.Y.0041.160715T1500Z-160716T0400Z/
MICHIGAN CITY IN TO NEW BUFFALO MI-
435 AM EDT FRI JUL 15 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO
MIDNIGHT EDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING
TO MIDNIGHT EDT TONIGHT. 

* WINDS: NORTHWEST 10 TO 20 KNOTS VEERING NORTH THIS AFTERNOON.

* WAVES: BUILDING TO 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ043-151645-
/O.CON.KIWX.SC.Y.0041.160715T1500Z-160716T0400Z/
NEW BUFFALO MI TO ST JOSEPH MI-
435 AM EDT FRI JUL 15 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING
TO MIDNIGHT EDT TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING
TO MIDNIGHT EDT TONIGHT. 

* WINDS: NORTHWEST 10 TO 20 KNOTS VEERING NORTH THIS AFTERNOON.

* WAVES: BUILDING TO 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
870 
WHUS73 KIWX 151501
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1101 AM EDT FRI JUL 15 2016

LMZ043-046-152315-
/O.CON.KIWX.SC.Y.0041.000000T0000Z-160716T0400Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1101 AM EDT FRI JUL 15 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT. 

* WINDS: NORTHWEST 10 TO 20 KNOTS VEERING NORTH THIS AFTERNOON.

* WAVES: BUILDING TO 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
312 
WHUS73 KIWX 151943
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
343 PM EDT FRI JUL 15 2016

LMZ043-046-160345-
/O.EXT.KIWX.SC.Y.0041.000000T0000Z-160716T0600Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
343 PM EDT FRI JUL 15 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT SATURDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 2 AM EDT
SATURDAY. 

* WINDS: NORTH 10 TO 20 KNOTS.

* WAVES: 3 TO 5 FEET...SLOWLY SUBSIDING TO 2 TO 4 FEET OVERNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
803 
WHUS73 KIWX 160256
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1056 PM EDT FRI JUL 15 2016

LMZ043-046-160600-
/O.CON.KIWX.SC.Y.0041.000000T0000Z-160716T0600Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1056 PM EDT FRI JUL 15 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SATURDAY.

* WINDS: NORTH 10 TO 20 KNOTS.

* WAVES: SUBSIDING TO 2 TO 4 FEET OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
932 
WHUS73 KIWX 160601
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
201 AM EDT SAT JUL 16 2016

LMZ043-046-160715-
/O.EXP.KIWX.SC.Y.0041.000000T0000Z-160716T0600Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
201 AM EDT SAT JUL 16 2016

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Jul 15, 1:21 AM EDT, 2 hours 38 minutes earlier.

Area forecast discussion, Jul 15, 1:21 AM EDT, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
121 AM EDT FRI JUL 15 2016

.SYNOPSIS...
Issued at 1251 AM EDT Fri Jul 15 2016

Clouds will increase as a cold front moves across the area this
morning. Overnight lows ahead of the front should fall into the
lower to middle 60s by daybreak. Cloud cover today accompanied by
showers associated with the front will limit highs to the mid 70s
to around 80. Dry and pleasant weather is expected Saturday with
temperatures a little below normal along with lower humidity. High
Saturday should be from 77 to 80 degrees.

&&

.SHORT TERM...(This Evening through Friday)
Issued at 304 PM EDT Thu Jul 14 2016

A very low chance for a few showers or thunderstorms still exists
late this afternoon and early evening over roughly southeast half of
the forecast area. Diffuse front moving through area with subtle
short wave aloft. Vis satellite showing some enhanced cu streaks
trying to develop. Will continue to carry a slight chance pop
through 23z. Widespread severe weather not expected but an isolated
strong storm is possible with modest MLCape of 1500-2000 j/kg and
effective bulk shear around 30-35 knots per latest SPC mesoanalysis.
Mid level lapse rates are poor but low level...0-3km not too bad
with afternoon heating. Weak low level convergence and overall
forcing should limit storm development if anything is able to even
develop. Area remains in general thunder in latest day 1 outlook.

Once we begin to lose heating along with passage of weak wave and
near sfc boundary should see stable conditions rest of night with
mostly clear skies. Low temps expected to drop into the lower and
middle 60s with decreasing dew points and humidity.

Secondary front and short wave to pass through the region Friday.
Upstream cloud cover in cold air advection regime expected to move
into northern areas in the morning. A low chance of showers exists
tomorrow with upper wave across the north and northeast and have
kept a slight chance pop in forecast. Highs will range from middle
to upper 70s north to lower 80s southeast.

&&

.LONG TERM...(Friday Night through Thursday)
Issued at 304 PM EDT Thu Jul 14 2016

Big question in the long term and just beyond is how fast and how
much heat will build into the region. In the intermediate
periods...high pressure will slide across the area Friday night
and Saturday providing dry and comfortable weather. As this high
slides east on Sunday return flow to set up and low chances for
showers and storms return later Sunday but especially Sunday night
into Monday. These pcpn chances will be in response to several
short waves...potentially convectively enhanced...riding north of
developing broad ridge in the plains. Confined PoP chances to mid
and high chance range as we have little confidence or trust in
superblend likely pops for convection this far out. See previous
several weeks for examples. PoP refinement will come closer to
time of expected convection.

Northwest flow aloft to become more pronounced by mid week as plains
ridge builds and expands. The impressive and rare 600 DAM
heights make an appearance centered over the plains by Wednesday.
While heights will build eastward over our area...flow remains
northwest as it has in this repeated pattern all summer with
convective short waves impeding its northeast expansion. Result
could be more remnant MCS activity for us with additional pcpn
chances or cloud cover which would severely hamper temperatures.
Thus we prefer to remain on conservative side with temps as this
pattern has repeated a few times this summer and we have seen the
remnant clouds and lower temps. Granted this is an impressive ridge
and any further northward expansion would quickly bring dome
overhead and force any ring of fire convection north of our area.

&&

.AVIATION...(For the 06Z TAFS through 06Z Friday Night)
Issued at 114 AM EDT Fri Jul 15 2016

A cold front will move across the area this morning, accompanied
by scattered showers and some MVFR clouds. Adjusted MVFR ceilings
at SBN to be virtually post-frontal based on the latest WPC high
resolution models. Ft Wayne should remain VFR, but it is possible
for a brief MVFR ceiling there. Otherwise...skies should clear by
late evening as high pressure builds into the region.

&&

.IWX Watches/Warnings/Advisories...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...Skipper
SHORT TERM...Lashley
LONG TERM...Lashley
AVIATION...Skipper

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jul 14, 7:25 PM EDT, 8 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
725 PM EDT THU JUL 14 2016

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-152330-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...NAPPANEE...
LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE...
LIGONIER...ALBION...AUBURN...GARRETT...KNOX...NORTH JUDSON...
BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH...
BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE...
SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY...
FORT WAYNE...NEW HAVEN...MONTICELLO...MONON...BROOKSTON...
LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH...
NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN...
DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY...
MONTPELIER...PORTLAND...DUNKIRK...NILES...BENTON HARBOR...
ST. JOSEPH...FAIR PLAIN...BENTON HEIGHTS...BUCHANAN...PAW PAW LAKE...
DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS...
WHITE PIGEON...MENDON...COLDWATER...BRONSON...HILLSDALE...
JONESVILLE...LITCHFIELD...BRYAN...EDGERTON...WAUSEON...ARCHBOLD...
SWANTON...DELTA...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON...
DESHLER...LIBERTY CENTER...PAULDING...ANTWERP...PAYNE...OTTAWA...
LEIPSIC...COLUMBUS GROVE...CONTINENTAL...PANDORA...VAN WERT...
OHIO CITY...LIMA...SPENCERVILLE
725 PM EDT THU JUL 14 2016 /625 PM CDT THU JUL 14 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS LATE SUNDAY THROUGH MONDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-152330-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
725 PM EDT THU JUL 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE
WATERS OF SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS LATE SUNDAY THROUGH MONDAY
NIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 4:05 AM EDTBeach Hazards StatementIWX22 hr

Nearby

Small Craft Advisories in Indiana, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.